Hello, I originally started taking Suboxone nearly seven years ago and recently decided to finally come off of it. When if I first started taking Suboxone my doctor had told me that the maximum dosage per day at that time was 32mg($ *mg pills). About a year ago I was down to taking 12mg a day and didn't feel bad at all. I should also say that I'm being treated for major depression as a well. I was seeing one psych for about nine months and then another one took over my case and decided that I was ADHD and prescribed 20mg of Adderall in the morning and the same at noon. He also prescribed Ativan, 1mg tablet 3 times a day as needed. I got myself down to a 2mg piece of a 8mg tablet and stayed on that for about two weeks and then stopped. I never knew that there would be such bad withdrawals from a such a small piece!! I had quit the program I was going to so it was too late to go back there and see if I could get back on. I talked to my family doctor and she said that the only thing she could do for me was to prescribe something called a Butran transdermal patch which releases a small amount of buprenorphine over a period of seven days and then you put on a new patch. Since I have medical assistance the Butran needed a prior approval. Well it came back denied and to top it all off they suggested that I try either morphine XR, fentanyl, methadone and soemthine else I can't remember! Now they know my addiction history since they're the ones who have been paying for the Suboxone for the past seven years so why would they suggest such a thing???? Anyway Has anyone heard of this Butran patch and what kind of user info could you pass along to me? Any advice or suggestions would be greatly appreciated. Also what are your thoughts about the drugs that are currently being prescribed by my psych?
iv heard it is used for pain small doses of bup but i dont think its available in the u.s .im on sub treatment and the patch i belive is measured in mcg as opposed to mg at small doses it works as a full opiate antagonist for pain treatment
Insurance companies do not have any idea what suboxone is and will pay for anything as long as its not the same. I used to get suboxone on the 4th and opana and oxy on the 7th and they never said a word or didn't pay. THANK GOD that is over. As far as the patch you are asking about I have never used it but it seems to be the same things suboxone because its a bupenorphine patch. And yes coming off at two mg would def have some pretty bad withdrawal. The best way to come off suboxone is to go all the way down to a crumb literally .5 or .25 mg and then once u get there take it for a few days then take it every other days for a few days then jump off and withdrawal is very very minimal
I waned to thank you, as well as pitbull mom, for taking the time to answer my post. From what I've been able to find out about the patch, it's a transdermal patch worn for seven days at a clip and then changed and a new one put on. It does release small amounts of buprenorphine, I believe the article I read said it was 10 microns. I just never thought that after experiencing such a high dose of buprenorphine initially when I first started on the program(32mgs) that when I got all the way down to a 2mg. piece that I would have such a difficult time stopping all together. I wish I would have posted my question first before I had stopped. I found out that the reason the insurance had denied the patch is because it's not prescribed for addiction or substance abuse, but for moderate to severe pain. It's expensive, $90 a patch with four patches to a box and they won't break open the box, you have to pay for the entire box. It's still cheaper than the Suboxone though. Thanks again for taking the time to help.
Hello PitbullMom, I wanted to thank you for answering my post. The butran patch is available in the U.S. and it does release a small amount of buprenorphine into your system, 10 microns is what I read. As I told ABritt21222 it is expensive, $90 a patch with each patch lasting for seven days but you are required to buy the entire box of four patches. You're right it is prescribed for moderate to severe pain. Thanks again for your help.
Dang that's cheaper than what you pay for suboxone? That's insane my insurance actually payed really good well blue cross did the most I paid was 30 dollars when I first got on suboxone treatment and that was for 90 tabs. My insurance I have now and had a got a couple years back when i was still on subs still wpaid pretty good not like blue cross but it was still only 100 for 90 tabs. And they were 8mg tabs but that was also like 2 years ago
Sorry the insurance and doctors are so inhumane. They're just about money and protecting their own hide. As a fellow methadone addict, I would not go that route. I would rather detox from 2mg of suboxone. Fentanyl is the strongest opiate on the planet, again, trouble. Morphin XR is time released and would be a detox in the future. Why would any of those be a choice for an addict coming off of subs? If anything, a taper on a fast-acting, less powerful opiate would be more appropriate for a person to detox. If you wait it out it will get better. I know one person who quite subs at 16mgs and was doing pretty well after 3 weeks. If you can just ride it out, it will be worth it.
Butran comes in 5, 10, 20 mcg per hr. It's such a small amount, it may take the edge off, but it would still take a long time to stabilize. I tapered down to .5mg subutex, or 500mcg and was feeling it. I don't think 20mcg would help very much after the doses you where on.
As far as the psych meds, do you abuse them or take them as prescribed with positive effect? Adderall is a trade name of amphetamine, lots of people party with it. Ativan is a trade name of lorazepam, a benzodiazapine that many people abuse as well, and really should not be prescribed with subs. These meds also help many people. What do you think about them?
I want to thank you for taking the time to answer my post. As far as your question about the psych meds I'm afraid I have to answer that with the Adderall I am abusing it.I could give you a lot of excuses as to why, but that's all they would be are excuses. The bottom line is that I'm weak. I'm coming down off of it now and you would think I would know better than to put myself through any more withdrawals of any kind but in all honesty I feel extremely suicidal right now and have just about given up on life. I've destroyed my life through the the use and abuse of these damned drugs and have no one to blame but myself. I sit alone in my apartment day after day after day and the adderall helps take the feelings of depression from that alone, away. I wish I was stronger and had someone to talk to not just about the drugs but life in general. I've heard it said that when someone talks about suicide it's nothing more than a cry for help, but now in my case it's more than that, it's gone past that cry. I wish I could tell you that you would see my name posted here again in the future but I can't. Thank you friend.
Adderall is a powerful drug. Sorry to hear you're so low. I had a real bad couple days last week, but I pulled through. Depression is a major part of addiction. You say it's helping, but you feel suicidal and are still using right? Give something else a shot before you check out. There are people to talk to. If you can't afford one on one counsel, go to an NA meeting and talk about how you're feeling. Addicts choose to be alone, I know that one. You are not the only one who feels the way you do, and many have pulled out and become stronger than ever. PM me if you want to talk. I check in a lot. Are you forming a specific plan for suicide? I ask that you talk to me first, if not someone else. I can't stop you, but maybe it will feel better to talk to someone who knows where you're at.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.